Alert archive / Idaho / Tornado Warnings in 2013

Tornado Warning 12, NWS Pocatello, ID

September 17, 2013Clark County, Fremont County, Idaho

NWS Pocatello, ID issued this tornado warning at Sep 17, 2013, 3:25 PM MDT for Clark County, Fremont County, Idaho. It was in force for 50 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2013, 3:25 PM MDT (21:25 UTC)
Expired
Sep 17, 2013, 4:15 PM MDT
In force
50 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Clark County, ID, Fremont County, ID

The radar

The Pocatello radar (KSFX), 190 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 3:35 PM MDTFUNNEL CLOUD4 Nw Island Park, IDTWO FUNNEL CLOUDS NOTED AT TIME OB OBSERVATION. BY 345 PM, NO RAIN, AND SKY IS BLACK AND OMINOUS.
Sep 17, 3:42 PM MDTHAIL 1Island Park, IDHAIL DETECTED THROUGH THE SHOTGUN VALLEY TO EAST OF ELK CREEK.
Sep 17, 3:54 PM MDTFUNNEL CLOUDIsland Park, IDJUST NORTH OF MACKS INN.
Sep 17, 3:54 PM MDTHAIL 0.88Island Park, IDHAIL AT MACKS INN
Sep 17, 3:55 PM MDTHAIL 12 N Macks Inn, IDHAIL CURRENTLY FALLING IN LARGE NUMBERS. WATCHING OUT FOR FUNNEL CLOUD ACTIVITY.
Sep 17, 3:55 PM MDTHAIL 1.752 N Macks Inn, ID
Sep 17, 4:14 PM MDTHAIL 1.752 N Macks Inn, ID

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 1:30 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WFUS55 KPIH 172125
TORPIH
IDC033-043-172215-
/O.NEW.KPIH.TO.W.0012.130917T2125Z-130917T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
325 PM MDT TUE SEP 17 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO...
  NORTHERN FREMONT COUNTY IN EASTERN IDAHO...
  THIS INCLUDES THE CITY OF ISLAND PARK...

* UNTIL 415 PM MDT

* AT 318 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTHWEST OF
  SHOTGUN VILLAGE...OR 13 MILES WEST OF ISLAND PARK...MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   SHOTGUN VILLAGE...ISLAND PARK AND PONDS LODGE...   
   REA...MACKS INN...AND ISLAND PARK VILLAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 1 
INCH HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN IDAHO.

&&

LAT...LON 4428 11162 4443 11181 4457 11165 4455 11150
      4461 11153 4466 11149 4471 11150 4472 11141
      4476 11138 4464 11123 4458 11122 4458 11119
      4452 11112
TIME...MOT...LOC 2124Z 222DEG 24KT 4440 11158

$$

HUSTON
2 follow-up statements
523 
WWUS55 KPIH 172150
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
350 PM MDT TUE SEP 17 2013

IDC033-043-172215-
/O.CON.KPIH.TO.W.0012.000000T0000Z-130917T2215Z/
CLARK ID-FREMONT ID-
350 PM MDT TUE SEP 17 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR NORTHERN
FREMONT AND NORTHEASTERN CLARK COUNTIES...

AT 342 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 
NEAR BUFFALO RUN CAMP GROUNDS. THIS TORNADO WAS LOCATED NEAR SHOTGUN 
VILLAGE...OR NEAR ISLAND PARK...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   MACKS INN...
   ISLAND PARK VILLAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM MAY PRODUCE 1INCH HAIL AND 
DESTRUCTIVE STRAIGHT LINE WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN IDAHO.

&&

LAT...LON 4428 11162 4443 11181 4457 11165 4455 11150
      4461 11153 4466 11149 4471 11150 4472 11141
      4476 11138 4464 11123 4458 11122 4458 11119
      4452 11112
TIME...MOT...LOC 2150Z 230DEG 27KT 4446 11137

$$

HUSTON
544 
WWUS55 KPIH 172214
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
414 PM MDT TUE SEP 17 2013

IDC033-043-172222-
/O.EXP.KPIH.TO.W.0012.000000T0000Z-130917T2215Z/
CLARK ID-FREMONT ID-
414 PM MDT TUE SEP 17 2013

...THE TORNADO WARNING FOR NORTHERN FREMONT AND NORTHEASTERN CLARK
COUNTIES WILL EXPIRE AT 415 PM MDT...

AT 412 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN IDAHO.

&&

LAT...LON 4428 11162 4443 11181 4457 11165 4455 11150
      4461 11153 4466 11149 4471 11150 4472 11141
      4476 11138 4464 11123 4458 11122 4458 11119
      4452 11112
TIME...MOT...LOC 2212Z 230DEG 27KT 4456 11119

$$

HUSTON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Sep 17, 1:15 PM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 17, 1:15 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
115 PM MDT TUE SEP 17 2013

.DISCUSSION...THE LATEST SATELLITE IMAGERY WAS SHOWING A PACIFIC
TROUGH SHIFTING INLAND ACROSS WRN OREGON WITH AN ASSOCIATED JET
SEGMENT ROUNDING THE BASE OF THE TROUGH AND PUNCHING EAST THROUGH
NRN CALIFORNIA. THE NAM MODEL SUGGESTS THAT A STRONG SURFACE COLD
FRONT WILL PUSH EAST THROUGH THE SNAKE PLAIN BETWEEN 3 PM AND 6 PM
THIS AFTERNOON AS THE UPPER JET CURLS NE ACROSS NRN NEVADA PLACING
THE TWO FEATURES IN A POSITION TO SUPPORT SEVERE WEATHER ACROSS SE
IDAHO THIS AFTERNOON/EVE PARTICULARLY WITH THE FRONTAL PASSAGE.
STRONG OUTFLOW WINDS WILL BE THE PRIMARY THREAT ACCOMPANIED BY HEAVY
RAIN AND HAIL. THE SEVERE THREAT GENERALLY ENDS AFTER MIDNIGHT DUE
TO THE LOSS OF SURFACE HEATING AND LIFT AS THE FRONT SHIFTS DEEPER
INTO WYOMING/NRN UTAH. THE UPPER TROUGH SLIPS INTO WRN
MONTANA/WYOMING WEDNESDAY WITH A FAIRLY STRONG SURFACE PRESSURE
GRADIENT AND LOW LEVEL WINDS LINGERING ACROSS THE SNAKE RIVER PLAIN
TO SUPPORT A MARGINAL WIND ADVISORY EVENT. THUS HAVE ADDED THIS
HIGHLIGHT FOR THE SNAKE PLAIN ZONES TO THE ONGOING LAKE WIND
HIGHLIGHT EXPECTED THIS AFTERNOON OVER AMERICAN FALLS RESERVOIR. THE
PRECIPITATION POTENTIAL WILL LINGER ALONG THE MONTANA/WYOMING
BORDERS WEDNESDAY AS THE AFOREMENTIONED TROUGH WORKS EAST THROUGH
THE REGION. BY WEDNESDAY NIGHT...A PROGRESSIVE S/WV RIDGE BUILDS
ACROSS THE NW STATES WITH CLEARING SKIES AND DIMINISHING WINDS
ANTICIPATED ACROSS SE IDAHO. OVERNIGHT LOWS ARE EXPECTED TO FALL
INTO THE LOW TO MID 30S SUPPORTING A FROST ADVISORY FOR THE SNAKE
PLAIN AND ERN MAGIC VALLEY THURSDAY MORNING. TEMPERATURES BEGIN TO
WARM GRADUALLY THURSDAY AFTERNOON THROUGH SATURDAY AS THE RIDGE
TRANSITIONS EAST OF THE AREA AND A DEEPER SW FLOW SPREADS INTO THE
REGION. THE NEXT UPSTREAM PAC TROUGH WILL LIFT NE ACROSS
WASHINGTON/OREGON SATURDAY WITH THE LEADING EDGE OF THE
PRECIPITATION SHIELD SPREADING INTO THE CNTRL MOUNTAINS BY LATE
AFTERNOON. THE GFS SHOWS THE BULK OF THE TROUGH AND ASSOCIATED
PRECIPITATION PASSING NORTH OF THE REGION WHEREAS THE 00Z ECMWF WAS
INDICATING A MORE SPLIT LOOKING TROUGH WITH PLENTY OF PRECIPITATION
SPREADING ACROSS SRN IDAHO SATURDAY NIGHT/SUNDAY UNDER THE SRN
PORTION OF THE SPLIT. HAVE MAINTAINED A BROAD BRUSH CHANCE/SLIGHT
CHANCE MENTION OF PRECIPITATION ACROSS THE REGION OWING TO THE MORE
SOUTHERLY TRACK OF THE 00Z ECMWF...ALTHOUGH THE SPLIT LOOK OF THE
SOLUTION WOULD NOT BE ALL THAT SUPPORTIVE OF THE LEVEL OF
PRECIPITATION INDICATED BY THE MODEL. INTERESTED TO SEE WHAT THE 12Z
RUN BRINGS WHEN IT POSTS EARLY THIS AFTERNOON. BY
MONDAY/TUESDAY...THE GFS AND ECMWF SHOW A MOIST WEST FLOW ACROSS THE
REGION AS THE NEXT PAC LOW ADVANCES TOWARD THE NW COAST. PREVIOUS
RUNS WERE SHOWING A DEEP LOW DROPPING INTO THE WEST COAST/GREAT
BASIN BY MID-WEEK...HOWEVER THE 12Z GFS IS NOW FAVORING A
PROGRESSIVE TROUGH SWEEPING ACROSS THE REGION WEDNESDAY/WEDNESDAY
NIGHT WHILE THE 00Z ECMWF WAS FAVORING A LOW TRACKING EAST ACROSS
SRN CANADA WEDNESDAY/THURSDAY WITH THE SRN EXTENT OF THE SYSTEM
SWEEPING INTO SRN IDAHO WEDNESDAY NIGHT. SO NOT A WHOLE LOT OF
CONFIDENCE IN THE SOLUTION FOR THE MIDDLE OF NEXT WEEK WHICH IS JUST
OUTSIDE OUR FORECAST TIME FRAME. TEMPERATURES TAKE A DIGGER TOMORROW
BEHIND THE FRONTAL PASSAGE AND GRADUALLY WARM TO CLIMATOLOGICAL
NORMS FOR THIS TIME OF YEAR BY FRIDAY. HUSTON
&&

.AVIATION...STRONG SOUTHERLY WINDS HAVE SET UP AT PIH WITH SUSTAINED
20 PLUS KNOTS AND GUSTS OVER 30.  EXPECT THUNDERSTORMS TO REDEVELOP
THIS AFTERNOON AND HAVE AT LEAST A TEMPO AT ALL TAF SITES INTO EARLY
EVENING.  SHOULD SEE EXTENSIVE DEVELOPMENT ALONG SURFACE FRONT
EXPECT DRYING BEHIND COLD FRONTAL PASSAGE TONIGHT AND WEDNESDAY WITH
BREEZY CONDITIONS CONTINUING DURING THE DAY TOMORROW WITH SUSTAINED
20 PLUS KNOTS EXPECTED AT PIH...BYI AND IDA. GK
&&

.FIRE WEATHER...SURFACE COLD FRONT TO MOVE THROUGH EASTERN IDAHO
THIS EVENING.  EXPECT EXTENSIVE THUNDERSTORM DEVELOPMENT THIS
AFTERNOON ALONG FRONTAL BOUNDARY WITH STRONG WIND GUSTS EXPECTED.
WILL HAVE SOUTHERLY WIND GUSTS AHEAD OF THE FRONT IN THE 30 TO 40
MPH RANGE.   WINDS WILL SHIFT TO WEST TO SOUTHWEST BEHIND THE FRONT
TONIGHT.  GUSTS IN THE 30 TO 40 MPH RANGE IN THE SNAKE PLAIN AND
SOUTHERN HIGHLANDS EXPECTED WEDNESDAY.  EXPECT DRIER CONDITIONS WITH
NO THUNDERSTORMS EXPECTED TOMORROW.  TEMPERATURES WILL BE 15 TO 20
DEGREES COLDER WEDNESDAY. GK
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY THROUGH 7 PM MDT THIS EVENING IDZ021.

WIND ADVISORY WEDNESDAY IDZ020-021.

FROST ADVISORY THURSDAY MORNING IDZ017-020-021.
&&
Hazardous weather outlook, Sep 17, 3:56 AM MDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
356 AM MDT TUE SEP 17 2013

IDZ017>025-031-032-181000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
356 AM MDT TUE SEP 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL CONTINUE TO PRODUCE SHOWERS AND STORMS THROUGH
TONIGHT ACROSS MUCH OF EASTERN IDAHO. THIS SYSTEM WILL DRIVE A
COLD FRONT THROUGH THE AREA AS WELL. 15-30MPH WINDS WITH HIGHER
GUSTS ARE LIKELY STARTING LATER TODAY AND INTO THE NIGHT...OUT OF
THE SOUTH AHEAD OF THE FRONT AND MORE WESTERLY BEHIND IT. A LAKE
WIND ADVISORY IS IN EFFECT FROM 1-7PM FOR AMERICAN FALLS
RESERVOIR.

STRONG/SEVERE STORMS ARE POSSIBLE AGAIN ACROSS THE
AREA...ESPECIALLY FOR THE MOUNTAINS AND EASTERN HALF OF THE SNAKE
PLAIN. HIGH WINDS AND HAIL ARE THE MAIN THREATS. STORMS SHOULD
QUICKLY WIND DOWN AS THE FRONT MOVES THROUGH AND SUNSET ARRIVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY WILL BE MUCH COOLER AND BREEZY. WINDS SHOULD BE STRONG
ENOUGH FOR A LAKE WIND ADVISORY TOMORROW...BUT REMAIN RIGHT AT THE
30MPH SUSTAINED THRESHOLD FOR A WIND ADVISORY AT LOWER ELEVATIONS.
TEMPERATURES TOMORROW WILL BE 10-20 DEGREES COLDER VS TODAY...ONLY
IN THE 50S AND 60S FOR MANY LOCATIONS. WEDNESDAY NIGHT WILL BE
COLD...WITH LOWS IN THE 20S AND 30S FOR MOST OF US. IT WILL DROP
INTO THE 10S FOR PLACES LIKE STANLEY AND COPPER BASIN. A FROST
ADVISORY WILL LIKELY BE NEEDED FOR MUCH THE SNAKE PLAIN.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Sep 17, 2:41 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
241 PM MDT TUE SEP 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HEAVY RAIN       5 N DUBOIS              44.25N 112.23W
09/17/2013  U0.00 INCH       CLARK              ID   CO-OP OBSERVER

            BULK OF HEAVY RAIN PASSED TO EAST. WILL MEASURE WHEN RAIN
            STOPS. PEA-SIZE HAIL NOTED ON STATION AND IN DUBOIS.
            SHELF CLOUD NOTED 5 ESE OF LOCATION AT 0233 PM. PLENTY OF
            LIGHTNING WITH STORM.

&&

GWICKLUN
Special weather statement, Sep 17, 2:42 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
242 PM MDT TUE SEP 17 2013

IDZ017-021-022-172145-
BINGHAM ID-POWER ID-CASSIA ID-BANNOCK ID-BLAINE ID-
242 PM MDT TUE SEP 17 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO
  SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 345 PM MDT

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF IDAHOME..MOVING NORTHEAST
AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   AMERICAN FALLS...
   ABERDEEN...
   STERLING...
   SPRINGFIELD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4322 11317 4312 11233 4252 11319 4262 11339
TIME...MOT...LOC 2042Z 214DEG 30KT 4265 11322

GK
Local storm report, Sep 17, 2:44 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
244 PM MDT TUE SEP 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     FUNNEL CLOUD     5 N DUBOIS              44.25N 112.23W
09/17/2013                   CLARK              ID   CO-OP OBSERVER

            FUNNEL DETECTED 5 ESE OF OBSERVER LOCATION.

&&

GWICKLUN
Local storm report, Sep 17, 2:53 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
253 PM MDT TUE SEP 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TORNADO          27 NE HAMER             44.20N 111.82W
09/17/2013                   FREMONT            ID   PUBLIC

            CONCERNED CITIZEN LOCATED 1 MILE SOUTH OF HAMER OBSERVED
            A TORNADO -- AND FUNNEL CLOUDS -- DISTANT TO THE
            NORTHWEST.

&&

PANGEL
Local storm report, Sep 17, 2:54 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
254 PM MDT TUE SEP 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TORNADO          5 ESE DUBOIS            44.15N 112.14W
09/17/2013                   CLARK              ID   CO-OP OBSERVER

            DEBRIS BEING LIFTED. TORNADO ROPE-LIKE IN APPEARANCE AND
            5 ESE OF DUBOIS.

&&

GWICKLUN
Special weather statement, Sep 17, 3:05 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
305 PM MDT TUE SEP 17 2013

IDZ020>022-172200-
BINGHAM ID-BONNEVILLE ID-POWER ID-CASSIA ID-BANNOCK ID-
305 PM MDT TUE SEP 17 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  POWER COUNTY IN SOUTHEAST IDAHO
  EXTREME NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 400 PM MDT

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
ABERDEEN TO 14 MILES SOUTHWEST OF NEELEY..AND MOVING NORTHEAST AT 50
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   FORT HALL BANNOCK PEAK AND  NEELEY...
   AMERICAN FALLS...
   ABERDEEN...
   FORT HALL BANNOCK CREEK LODGE...
   STERLING...
   POCATELLO... SPRINGFIELD AND  TABER...
   FORT HALL BUFFALO LODGE...
   PINGREE...

LAT...LON 4245 11319 4311 11305 4311 11301 4321 11300
      4363 11249 4281 11247 4279 11252 4273 11246
      4261 11246
TIME...MOT...LOC 2105Z 213DEG 43KT 4307 11292 4262 11309

DMH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:43 PM MDTSpecial Weather StatementPIHMinidoka47 min
Sep 16, 7:46 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Minidoka, Power44 min
Sep 16, 11:59 PM MDTSpecial Weather StatementPIHBingham, Power61 min
Sep 17, 12:44 AM MDTSpecial Weather StatementPIHBingham, Bonneville61 min
Sep 17, 1:02 AM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Fremont, Jefferson, Madison, Teton43 min
Sep 17, 1:48 AM MDTSevere Thunderstorm WarningPIHBonneville, Fremont, Jefferson, Madison, Teton42 min
Sep 17, 5:50 AM MDTSpecial Weather StatementPIHMadison, Teton40 min
Sep 17, 8:06 AM MDTSpecial Weather StatementPIHFremont84 min
Sep 17, 1:10 PM MDTSpecial Weather StatementPIHJefferson50 min
Sep 17, 1:13 PM MDTSpecial Weather StatementPIHBear Lake, Caribou, Franklin62 min
Sep 17, 1:40 PM MDTFrost AdvisoryPIH43 hr
Sep 17, 1:40 PM MDTWind AdvisoryPIH24 hr
Sep 17, 1:44 PM MDTSevere Thunderstorm WarningPIHClark, Fremont, Jefferson46 min
Sep 17, 2:10 PM MDTTornado WarningPIHClark, Fremont, Jefferson50 min
Sep 17, 2:15 PM MDTSpecial Weather StatementPIHBear Lake, Caribou, Franklin60 min
Sep 17, 2:16 PM MDTSpecial Weather StatementPIHFremont44 min
Sep 17, 2:34 PM MDTSpecial Weather StatementPIHPower41 min
Sep 17, 2:36 PM MDTSpecial Weather StatementPIHCassia54 min
Sep 17, 2:42 PM MDTSpecial Weather StatementPIHPower63 min
Sep 17, 2:43 PM MDTTornado WarningPIHClark, Fremont47 min
Sep 17, 3:05 PM MDTSpecial Weather StatementPIHPower55 min
Sep 17, 3:14 PM MDTTornado WarningPIHBlaine, Cassia, Minidoka, Power46 min
Sep 17, 3:56 PM MDTSpecial Weather StatementPIHFremont64 min
Sep 17, 4:01 PM MDTSpecial Weather StatementPIHBingham59 min
Sep 17, 4:10 PM MDTSpecial Weather StatementPIHFremont50 min
Sep 17, 4:10 PM MDTSevere Thunderstorm WarningPIHBannock, Oneida, Power50 min
Sep 17, 4:18 PM MDTSevere Thunderstorm WarningPIHBingham, Power42 min
Sep 17, 4:46 PM MDTSpecial Weather StatementPIHMadison59 min
Sep 17, 5:24 PM MDTSpecial Weather StatementPIHBonneville, Fremont, Madison, Teton51 min
Sep 17, 5:27 PM MDTSpecial Weather StatementPIHBannock, Oneida48 min

Nearby

Tornado Warnings in Idaho, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.